Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 158, NWS Amarillo, TX

July 2, 2015Collingsworth County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 2, 2015, 10:22 PM CDT for Collingsworth County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2015, 10:22 PM CDT (03:22 UTC)
Expired
Jul 2, 2015, 11:00 PM CDT
In force
38 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Collingsworth County, TX

The radar

The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2056 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:38 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 2, 7:38 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
738 PM CDT THU JUL 2 2015

.DISCUSSION...EVEN ONCE THE CLUSTER OF STRONG TO SEVERE STORMS WEAKENS
WITH LOSS OF HEATING...BELIEVE THERE IS ENOUGH OF A COLD
POOL/OUTFLOW THAT THE STORMS WILL LIKELY TRACK SOUTH ACROSS MUCH OF THE
ERN PANHANDLE COUNTIES WHERE HIGHER SB CAPE VALUES EXIST (AOA 3000
J/KG WITH LITTLE TO NO CIN AT 6 PM). GIVEN THIS...RADAR TRENDS...AND
HRRR OUTPUT SUPPORTING THE THEORY...HAVE INCREASED POPS TO LIKELY
RANGE IN ERN TWO COLUMNS OF TX PANHANDLE COUNTIES FOR THIS EVENING
WITH LOW/SCT POPS FURTHER WEST. NO OTHER SIGNIFICANT UPDATES ATTM.

MJG

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT THU JUL 2 2015/

AVIATION...CLUSTER OF STRONG TO SEVERE TSTMS WILL CONTINUE TO
IMPACT THE EASTERN TEXAS PANHANDLE. A FEW STORMS MAY BE CLOSE TO GUY
IN NEXT FEW HOURS...BUT OTHERWISE EXPECT MOST OF THE ACTIVITY TO
REMAIN EAST OF TAF SITES AND FOR NOW HAVE NOT INCLUDED TSTMS IN SITES
OTHER THAN GUY. SCT TSTM ACTIVITY WILL OCCUR AGAIN MAINLY LATE FRI
AFTN. DID NOT INCLUDE IN TAFS ATTM GIVEN POPS ONLY AROUND 30 RANGE
ATTM. VFR WILL PREVAIL OTHER THAN IN AREAS IMPACTED BY STORMS.

PREV DISCUSSION... /ISSUED 348 PM CDT THU JUL 2 2015/

DISCUSSION...
THE FORECAST THROUGH THE END OF NEXT WEEK REMAINS ON TRACK...WITH
PERIODIC RAIN CHANCES FOR PARTS OF THE PANHANDLES THROUGH SATURDAY
EVENING AND AGAIN FOR THE EARLY HALF OF NEXT WEEK. THE UPPER-AIR
PATTERN WILL FEATURE A MORE ZONAL FLOW ACROSS MUCH OF THE COUNTRY FOR
THE WEEK AHEAD AS COMPARED WITH THE LAST WEEK. A WEAKENING AND
FLATTENING RIDGE OF HIGH PRESSURE ACROSS THE SOUTHWESTERN U.S. WILL
ONLY RE-INTENSIFY LATE NEXT WEEK. THE WEAKNESS OF THIS RIDGE SHOULD
ALLOW FOR PASSING SHORTWAVES TO DICTATE MUCH OF THE WEATHER OVER THE
NEXT 7 DAYS.

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
CHANCES FOR SEVERE WEATHER TODAY ARE DIMINISHING AS MOST OF THE
PANHANDLE REMAINS BEHIND A DEPARTING SHORTWAVE TROUGH. A FEW SHOWERS
ARE LINGERING IN THE SOUTHEASTERN TEXAS PANHANDLE THIS AFTERNOON AND
A FEW ISOLATED STORMS HAVE DEVELOPED OVER THE MOUNTAINS IN EAST-
CENTRAL NEW MEXICO. ANY FURTHER PRECIPITATION IN THE TX/OK PANHANDLES
TODAY WILL DEPEND ON WHETHER ANYTHING CAN DEVELOP FARTHER NORTH IN
THE NM/CO MOUNTAINS AND DRIFT OUR WAY.

ON AND OFF RAIN CHANCES THROUGH SATURDAY WILL BE ASSOCIATED WITH A
WEAK SURFACE TROUGH THAT REMAINS STRETCHED FROM WEST TO EAST IN THE
VICINITY OF THE TX/OK PANHANDLES. THIS TROUGH SHOULD BE PUSHED SOUTH
OF THE AREA BY SOMETIME ON SATURDAY...AS A SHORTWAVE TROUGH MOVES
FROM THE CENTRAL HIGH PLAINS INTO THE MIDWEST.

LONG TERM...SUNDAY THROUGH THURSDAY...
A MORE SIGNIFICANT SHORTWAVE TROUGH WILL BE DIGGING INTO THE UPPER
MIDWEST BY SUNDAY NIGHT INTO MONDAY...HELPING TO FLATTEN THE
SOUTHWEST RIDGE EVEN FURTHER AND BRING A COLD FRONT THROUGH THE
PANHANDLES. MODELS ARE IN DECENT AGREEMENT FOR THE TIMING OF THIS
FRONT AND FOR ITS POTENTIAL TO DEVELOP A FAIR AMOUNT OF RAINFALL AS
IT PASSES THROUGH. HAVE INCREASED POPS DURING THE MONDAY/TUESDAY
TIMEFRAME TO ACCOUNT FOR THIS.

THE LOWER- AND MID-LEVEL FLOW ACROSS THE DESERT SOUTHWEST
WILL BECOME SOUTHERLY BY THIS TIME...BRINGING SOME MONSOONAL MOISTURE
UNDER AND AROUND THE UPPER RIDGE. THIS WILL CERTAINLY HELP
THUNDERSTORMS DEVELOP OVER THE MOUNTAINS TO OUR WEST...AND MAY
REQUIRE INCREASING POPS FOR THE SECOND HALF OF NEXT WEEK AS THIS
PATTERN TAKES SHAPE. SINCE THIS ACTIVITY WILL ULTIMATELY DEPEND ON
THE POSITION AND STRENGTH OF THE HIGH PRESSURE CENTER TO OUR WEST AND
THE TIMING OF SHORTWAVES AROUND IT...HAVE ONLY INCLUDED MENTION OF
POPS THROUGH WEDNESDAY.

NF/HL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                67  86  65  90  68 /  30  30  40  20  10
BEAVER OK                  67  89  67  93  70 /  70  30  30  20  20
BOISE CITY OK              64  86  62  90  66 /  30  30  40  10  20
BORGER TX                  69  90  68  92  71 /  50  30  30  20  10
BOYS RANCH TX              67  90  66  92  69 /  40  30  40  10  10
CANYON TX                  67  87  65  91  67 /  30  30  40  20  10
CLARENDON TX               69  89  67  91  69 /  50  30  30  20  10
DALHART TX                 65  88  64  92  66 /  30  30  40  10  10
GUYMON OK                  67  88  66  93  69 /  30  30  30  10  20
HEREFORD TX                66  87  65  90  67 /  40  30  40  10  10
LIPSCOMB TX                67  89  67  91  71 /  70  30  30  20  20
PAMPA TX                   67  87  65  89  68 /  70  30  30  20  20
SHAMROCK TX                69  90  67  91  70 /  70  30  30  20  20
WELLINGTON TX              71  91  69  93  72 /  50  30  30  20  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

MJG
Hazardous weather outlook, Jul 2, 4:01 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
401 PM CDT THU JUL 2 2015

OKZ001>003-TXZ001>020-030915-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
401 PM CDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. SOME
STORMS THAT DO DEVELOP COULD BECOME STRONG TO SEVERE...WITH WIND
GUSTS UP TO 60 MPH AS THE PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES
FRIDAY THROUGH WEDNESDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT
THIS TIME...THOUGH SOME STORMS COULD BE STRONG TO SEVERE WITH SMALL
HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NF

In the hours before

Local storm report, Jul 2, 6:54 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
654 PM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     10 WNW SLAPOUT          36.69N 100.27W
07/02/2015                   BEAVER             OK   EMERGENCY MNGR

            TREE LIMBS BLOWN DOWN AND A DEAD TREE BLOWN OVER NEAR
            THE CLEAR LAKE AREA.

&&

CORRECTED EVENT TIME

EVENT NUMBER AMA1500594

FENNER
Local storm report, Jul 2, 7:27 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     8 NNE DARROUZETT        36.55N 100.25W
07/02/2015                   BEAVER             OK   EMERGENCY MNGR

            SOUTH OF MIDWAY CHURCH...TREES OF 8 TO 12 INCH DIAMTER
            WERE DOWNED AND A POWER POLE WAS BROKEN.

&&

EVENT NUMBER AMA1500596

FENNER
Special weather statement, Jul 2, 7:52 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
752 PM CDT THU JUL 2 2015

TXZ005-009-010-013>015-030130-
CARSON TX-GRAY TX-HEMPHILL TX-LIPSCOMB TX-ROBERTS TX-WHEELER TX-
752 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN CARSON...NORTHERN
WHEELER...ROBERTS...SOUTHWESTERN LIPSCOMB...WESTERN HEMPHILL AND
NORTHERN GRAY COUNTIES UNTIL 830 PM CDT...

AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
CANADIAN TO 16 MILES NORTHWEST OF CODMAN...MOVING SOUTH AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  PAMPA...              CANADIAN...           MIAMI...
  NEW MOBEETIE...       BRISCOE...            KINGSMILL...
  LORA...               CODMAN...             MOBEETIE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3549 10013 3543 10110 3601 10097 3606 10079
      3606 10055 3614 10055 3620 10035
TIME...MOT...LOC 0052Z 351DEG 28KT 3603 10045 3582 10092

NF
Local storm report, Jul 2, 8:08 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     9 W SLAPOUT             36.60N 100.27W
07/02/2015                   BEAVER             OK   EMERGENCY MNGR

            SEVERAL HIGH LINE POWER POLES DOWNED ON NORTH-SOUTH
            ROAD 153 A FEW MILES SOUTH OF HIGHWAY 412.

&&

EVENT NUMBER AMA1500597

FENNER
Local storm report, Jul 2, 8:12 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     7 WSW SLAPOUT           36.59N 100.24W
07/02/2015                   BEAVER             OK   EMERGENCY MNGR

            SEVERAL HIGH LINE POWER POLES DOWNED ON NORTH-SOUTH
            ROAD 153 A FEW MILES SOUTH OF HIGHWAY 412.

&&

CORRECTED LOCATION

EVENT NUMBER AMA1500597

FENNER
Special weather statement, Jul 2, 8:29 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT THU JUL 2 2015

TXZ009-010-014-015-030230-
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
829 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...SOUTHERN ROBERTS...
HEMPHILL AND GRAY COUNTIES UNTIL 930 PM CDT...

AT 828 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
CODMAN TO 8 MILES SOUTH OF CANADIAN...MOVING SOUTH AT 30 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SHAMROCK...           PAMPA...              CANADIAN...
  MIAMI...              WHEELER...            TWITTY...
  NEW MOBEETIE...       LELA...               KELLERVILLE...
  BRISCOE...            ALLISON...            MCLEAN...
  LEFORS...             LAKE MCCLELLAN...     ALANREED...
  LAKE MARVIN...        LORA...               CODMAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 128 AND 176.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3518 10086 3582 10104 3598 9999 3519 10000
TIME...MOT...LOC 0129Z 348DEG 26KT 3572 10075 3579 10033

MB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:52 PM CDTSpecial Weather StatementAMAHemphill, Roberts38 min
Jul 2, 8:29 PM CDTSpecial Weather StatementAMAGray, Hemphill, Roberts, Wheeler61 min
Jul 2, 9:58 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson47 min
Jul 2, 10:55 PM CDTSpecial Weather StatementAMACollingsworth50 min
Jul 2, 11:14 PM CDTSpecial Weather StatementAMAArmstrong46 min
Jul 3, 6:03 PM CDTSpecial Weather StatementAMAHansford, Ochiltree57 min
Jul 3, 6:20 PM CDTSpecial Weather StatementAMAMoore55 min
Jul 3, 6:47 PM CDTSpecial Weather StatementAMAHutchinson58 min
Jul 3, 6:55 PM CDTSpecial Weather StatementAMAHutchinson65 min
Jul 3, 3:53 PM CDTSpecial Weather StatementAMATexas67 min
Jul 3, 3:57 PM CDTSpecial Weather StatementAMATexas63 min
Jul 3, 4:33 PM CDTSpecial Weather StatementAMACimarron57 min
Jul 3, 4:38 PM CDTSpecial Weather StatementAMATexas67 min
Jul 3, 4:56 PM CDTSevere Thunderstorm WarningAMABeaver, Texas64 min
Jul 3, 5:11 PM CDTSpecial Weather StatementAMATexas64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.